MAUDE Adverse Event Report: DEPUY SPINE INC UNIPLATE CAM TGHTNR TORQ HNDL; MISC ORTHO SURGICAL INSTR

DEPUY SPINE INC UNIPLATE CAM TGHTNR TORQ HNDL; MISC ORTHO SURGICAL INSTR
Catalog Number 289707000
Medical Device Problem Code Calibration Problem (2890)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is (b)(6) employee.The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during a routine incoming inspection of a loaner set, it was observed that the torque handle was found to be out of drawing specification.The drawing specification is.63-.98.The torque tested high ¿ 1.38.There was no known patient or hospital involvement.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.There was no visual defects to note with the returned handle.Functional testing was performed and device was found to be out of drawing specification.A manufacturing related potential cause was not suspected nor identified, therefore, no manufacturing record evaluation is required.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.A root cause could not be determined, but it is likely the device was not properly maintained and has an internal mechanical failure.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.

Brand Name
UNIPLATE CAM TGHTNR TORQ HNDL
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key9557963
Report Number1526439-2020-00199
Device Sequence Number11356609
Product Code LXH
UDI-Device Identifier10705034224787
UDI-Public10705034224787
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number289707000
Device Lot NumberE1205
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2019
Initial Date Received by Manufacturer 12/09/2019
Supplement Date Received by Manufacturer01/16/2020
Initial Report FDA Received Date01/07/2020
Supplement Report FDA Received Date01/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1